Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Weight loss, thin stool, lump near belly button, on medication for diabetes. Bowel cancer?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
Hi there, I am really worried and concerned that I have bowel cancer.

My stools seem to be be really thin like sawdust at the bottom of the bowl, and I have lost weight. I used to weigh 18st now 17.7. I could never lose that much if I tried too. I have also noticed a hard lump XXXXXXX down next to my belly button and when I feel inside my belly button i can feel small pea shaped balls.

I have been to a&e who have done blood tests which came back fine, ( so not anemic). I have also noticed recently that I have beeen passing my diabetes tablet in my stools (fecal pods). I have been my doctors about 15 times in a month and dont seem to be getting anywhere. I am really scared and I am only 30
Posted Fri, 20 Apr 2012 in Colon Cancer
Answered by Dr. Rakhi Tayal 18 minutes later

Thanks for posting your query.

From your description, your symptoms do not suggest any serious illness like colon cancer.

1. Thin stools with associated weight loss is most commonly caused by dietary changes, anxiety and environmental changes. Sometimes a long standing intestinal infection is also might be responsible for such changes.

2. Small pea shaped balls XXXXXXX in your belly button can be accumulated fat cells or palapble lymph nodes in that area.

3. Fecal pods is again a routine finding. Presence of fecal pods is a common and harmless finding most of the times. Parasitic infestation such as giardiasis needs to be ruled out.

Though your symptoms are not suggestive of colon cancer, I recommend you to consult a doctor for examination. You may also need to some relevant tests like blood test and stool test to rule some the aforementioned condition. With proper modified diet and appropriate medications your symptoms should improve.

I once again assure you. Your symptoms are very, very unlikely to be due to colon cancer.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Weight loss, thin stool, lump near belly button, on medication for diabetes. Bowel cancer? 2 hours later
Hi again.

I have had blood tests for many things eg liver kidney b12 all come back fine, apparently my stool sample that I have sent off have all come back fine.

Nobody seems to find my problem and I have become worse and worse and worse, it now been lasting for 4 months.

My weight seems to go down each day.

Also my stomach is bloated and only goes up to where my belly button is, where the balls of fat as you say seem to be, its feels as though there is a blockage there.

I am scared been crying my eyes out for weeks. Would bowel cancer or any other cancer show uo in my blood and stool test.

My doc does not believe me and keeps saying its nothing when I know have something serious. I am pretty convinced I have cancer I seem to match the symptoms.

My stomach is really bloated and starts tight right under my breastbone, please help.

How much weight would I need to lose before it could be cancer
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for writing again.
The symptoms you have described are least likely to be due to cancer. Still to be very sure you can go for a colonoscopy at Gastroenterologist's office. That will remove your doubts and will solve your problems related to digestion too.
The cancer diagnosis depends on the symptoms and the type of cancer. There is no fixed limit of weight loss during the process.
Hope my answer is helpful. Write back if you have further queries.
Wishing you a trouble free speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor